[Skip to Content]
[Skip to Content Landing]
Other Articles
December 16, 1939

ACETANILID POISONING

JAMA. 1939;113(25):2229-2230. doi:10.1001/jama.1939.72800500001009
Abstract

Acetanilid poisoning presents a clinical picture which is of importance because of the incorporation of the drug in popular, widely advertised headache remedies. Cases of poisoning were reported as far back as 1886 by Eisenhardt1 and 1890 by Herrmann.2 The number of such reports varied with the current popularity of preparations containing the drug. In the early years of the present century Stewart,3 Herrick and Irons4 and others cited many instances of poisoning.

Two types of poisoning from acetanilid may occur. The acute form may be seen after ingestion of a normal therapeutic dose (0.2 Gm.) if there is an idiosyncrasy, as has been reported by Lundsteen, Meulengracht and Rischel,5 or after ingestion of the drug in dosage ordinarily regarded as toxic. However, as much as 4 Gm. has been taken at one time with no apparent ill effect. Acute acetanilid poisoning is characterized mainly

First Page Preview View Large
First page PDF preview
First page PDF preview
×